Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 31, 2008, 12:41 AM MST for 5 counties in Wyoming. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 12:41 AM MST (07:41 UTC)
- Expired
- Jan 31, 2008, 11:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2856 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 310741 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1241 AM MST THU JAN 31 2008 ...HIGH WINDS POSSIBLE THURSDAY AND THURSDAY EVENING AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AS WELL AS MUCH OF NATRONA COUNTY... .AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING THURSDAY AND THURSDAY NIGHT. THIS TIGHT PRESSURE GRADIENT SHOULD RESULT IN HIGH WINDS DEVELOPING OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY...INCLUDING THE CASPER AREA. WYZ002-003-311900- /O.NEW.KRIW.HW.W.0006.080131T0741Z-080131T1900Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1241 AM MST THU JAN 31 2008 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. STRONG DOWNSLOPE WINDS ARE LIKELY TO OCCASIONALLY PUSH DOWN THE EAST SLOPES OF THE ABSAROKA MOUNTAINS INTO THE CODY FOOTHILLS THIS MORNING. HIGHWAY 120 SOUTH OF THE JUNCTION OF HIGHWAY 14 16 AND IN THE CLARK AREA WILL BE ESPECIALLY SUSCEPTIBLE TO WIND GUSTS NEAR OR OVER 80 MPH THROUGH THIS MORNING. STRONG CROSSWIND IS ALSO LIKELY ALONG HIGHWAY 14 16 EAST OF CODY. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY CAUTIOUS OF SUDDEN DANGEROUS CROSSWIND ALONG THESE ROUTES THIS MORNING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-311900- /O.EXT.KRIW.HW.A.0004.080131T1800Z-080201T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1241 AM MST THU JAN 31 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM 11 AM MST THIS MORNING THROUGH THIS EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 AM MST THIS MORNING THROUGH THIS EVENING. AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG PRESSURE GRADIENT DEVELOPING ACROSS CENTRAL WYOMING THURSDAY AND THURSDAY NIGHT. VERY STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS NEAR 70 MPH...ARE EXPECTED TO DEVELOP BETWEEN 9 AM AND NOON THURSDAY...AND CONTINUE THROUGH LATE THURSDAY EVENING ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... INCLUDING THE CITY OF JEFFREY CITY. PEOPLE PLANNING ON TRAVELING BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THE POSSIBILITY OF THESE HIGH WINDS THURSDAY AND THURSDAY EVENING. AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED DUE TO THESE STRONG WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
5 follow-up statements
000 WWUS75 KRIW 311000 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MST THU JAN 31 2008 ...HIGH WINDS EXPECTED TODAY AND THIS EVENING FOR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AS WELL AS MUCH OF NATRONA COUNTY...AND FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH 12 NOON TODAY... .AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING TODAY THROUGH THIS EVENING. THIS TIGHT PRESSURE GRADIENT SHOULD RESULT IN HIGH WINDS DEVELOPING OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY...INCLUDING THE CASPER AREA AND IN NORTHERN WYOMING FOR THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS. WYZ019-020-311900- /O.UPG.KRIW.HW.A.0004.080131T1800Z-080201T0600Z/ /O.EXB.KRIW.HW.W.0006.080131T1800Z-080201T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 300 AM MST THU JAN 31 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG PRESSURE GRADIENT DEVELOPING ACROSS CENTRAL WYOMING LATE THIS MORNING THROUGH THIS EVENING. VERY STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS NEAR 60 MPH...ARE EXPECTED TO DEVELOP AROUND 11 AM TODAY...AND CONTINUE THROUGH LATE THIS EVENING ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... INCLUDING THE CITY OF JEFFREY CITY AND ACROSS MUCH OF NATRONA COUNTY. PEOPLE PLANNING ON TRAVELING IN THESE AREA SHOULD BE PREPARED FOR HIGH WINDS LATE THIS MORNING THROUGH THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY STAYING ON THE ROAD IN HIGHER WIND GUSTS. AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED DUE TO THESE STRONG WINDS AS WELL. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-311900- /O.CON.KRIW.HW.W.0006.000000T0000Z-080131T1900Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 300 AM MST THU JAN 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG DOWNSLOPE WINDS ARE LIKELY TO OCCASIONALLY PUSH DOWN THE EAST SLOPES OF THE ABSAROKA MOUNTAINS INTO THE CODY FOOTHILLS THIS MORNING. HIGHWAY 120 SOUTH OF THE JUNCTION OF HIGHWAY 14 16 AND IN THE CLARK AREA WILL BE ESPECIALLY SUSCEPTIBLE TO WIND GUSTS NEAR OR OVER 80 MPH THROUGH THIS MORNING. STRONG CROSSWIND IS ALSO LIKELY ALONG HIGHWAY 14 16 EAST OF CODY. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY CAUTIOUS OF SUDDEN DANGEROUS CROSSWIND ALONG THESE ROUTES THIS MORNING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ SMITH/AEM
000 WWUS75 KRIW 311859 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1159 AM MST THU JAN 31 2008 ...HIGH WINDS EXPECTED TODAY AND THIS EVENING FOR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AS WELL AS MUCH OF NATRONA COUNTY...AND FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THROUGH 12 NOON TODAY... .AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING TODAY THROUGH THIS EVENING. THIS TIGHT PRESSURE GRADIENT SHOULD RESULT IN HIGH WINDS DEVELOPING OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY...INCLUDING THE CASPER AREA AND IN NORTHERN WYOMING FOR THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS. WYZ002-003-312000- /O.EXP.KRIW.HW.W.0006.000000T0000Z-080131T1900Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1159 AM MST THU JAN 31 2008 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. WIDESPREAD DAMAGING WINDS ARE NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING IS BEING ALLOWED TO EXPIRE AT NOON TODAY. SOUTHWEST WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS WILL OCCUR TODAY OVER LOWER ELEVATIONS. WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECT IN THE ABSAROKA MOUNTAINS. ONE EXCEPTION BE OVER DEAD INDIAN PASS...WHERE WIND SPEEDS OF 40 TO 50 MPH WITH HIGHER GUSTS WILL LIKELY CONTINUE THIS AFTERNOON. $$ WYZ019-020-312300- /O.CON.KRIW.HW.W.0006.000000T0000Z-080201T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1159 AM MST THU JAN 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG PRESSURE GRADIENT DEVELOPING ACROSS CENTRAL WYOMING THROUGH THIS EVENING. VERY STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH LATE THIS EVENING ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... INCLUDING THE CITY OF JEFFREY CITY AND ACROSS MUCH OF NATRONA COUNTY. PEOPLE PLANNING ON TRAVELING IN THESE AREAS SHOULD BE PREPARED FOR HIGH WINDS LATE THROUGH THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY STAYING ON THE ROAD IN HIGHER WIND GUSTS. AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED DUE TO THESE STRONG WINDS AS WELL. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 312241 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 341 PM MST THU JAN 31 2008 ...HIGH WINDS CONTINUE THROUGH THE EVENING OVER NATRONA AND SOUTHEAST FREMONT COUNTIES... .AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING THROUGH THIS EVENING. THIS TIGHT PRESSURE GRADIENT WILL RESULT IN HIGH WINDS OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY...INCLUDING THE CASPER AREA. WYZ019-020-010600- /O.CON.KRIW.HW.W.0006.000000T0000Z-080201T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 341 PM MST THU JAN 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60 MPH...WILL CONTINUE THROUGH LATE THIS EVENING. LOCALLY STRONGER WINDS ARE POSSIBLE OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS SOUTH OF CASPER ON OUTER DRIVE. PEOPLE PLANNING ON TRAVELING IN THESE AREAS SHOULD BE PREPARED FOR HIGH WINDS THROUGH THIS EVENING. AFFECTED HIGHWAYS INCLUDE INTERSTATE 25...HIGHWAYS 20...26 AND 220 IN NATRONA COUNTY...AND HIGHWAYS 287 AND 789 IN SOUTHEAST FREMONT COUNTY. LIGHT WEIGHT AND HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY STAYING ON THE ROAD IN HIGHER WIND GUSTS. AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED DUE TO THESE STRONG WINDS AS WELL. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 312340 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 440 PM MST THU JAN 31 2008 ...HIGH WINDS CONTINUE THROUGH THE EVENING OVER NATRONA AND SOUTHEAST FREMONT COUNTIES... .AN APPROACHING STRONG STORM SYSTEM WILL RESULT IN A VERY STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING THROUGH THIS EVENING. THIS TIGHT PRESSURE GRADIENT WILL RESULT IN HIGH WINDS OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY...INCLUDING THE CASPER AREA. WYZ019-020-010600- /O.CON.KRIW.HW.W.0006.000000T0000Z-080201T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 440 PM MST THU JAN 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60 MPH...WILL CONTINUE THROUGH LATE THIS EVENING. LOCALLY STRONGER WINDS OF 70 TO 80 MPH ARE POSSIBLE OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS SOUTH OF CASPER ON OUTER DRIVE. PEOPLE PLANNING ON TRAVELING IN THESE AREAS SHOULD BE PREPARED FOR HIGH WINDS THROUGH THIS EVENING. A ROOFTOP WIND SENSOR AT THE WYOMING MEDICAL CENTER REPORTED A PEAK WIND GUST OF 81 MPH AROUND 4 PM THIS AFTERNOON. AFFECTED HIGHWAYS INCLUDE INTERSTATE 25...HIGHWAYS 20...26 AND 220 IN NATRONA COUNTY...AND HIGHWAYS 287 AND 789 IN SOUTHEAST FREMONT COUNTY. LIGHT WEIGHT AND HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY STAYING ON THE ROAD IN HIGHER WIND GUSTS. AREAS OF BLOWING AND DRIFTING SNOW ARE EXPECTED DUE TO THESE STRONG WINDS AS WELL. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ TEAM RIVERTON
000 WWUS75 KRIW 010610 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1110 PM MST THU JAN 31 2008 WYZ019-020-010715- /O.EXP.KRIW.HW.W.0006.000000T0000Z-080201T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1110 PM MST THU JAN 31 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THE GREEN AND RATTLESNAKE MOUNTAINS AND THE LOWER ELEVATIONS OF NATRONA COUNTY IS NO LONGER IN EFFECT. WINDS ACROSS THE GREEN AND RATTLESNAKE MOUNTAINS AND THE LOWER ELEVATIONS OF NATRONA COUNTY HAVE DECREASED OVER THE PAST TWO HOURS....AS LOW PRESSURE IN EASTERN MONTANA MOVES EASTWARD INTO THE NORTHERN PLAINS. SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE THROUGH THE PRE-DAWN HOURS. SNOW AND BLOWING SNOW AND HIGHER WIND GUSTS MAY STILL MAKE TRAVEL ACROSS THIS AREA DIFFICULT OVERNIGHT. SINCE THE WINDS HAVE FALLEN BELOW HIGH WIND CRITERIA...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ SMITH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 30, 3:16 PM MST, 9 hours 25 minutes earlier.
Area forecast discussion, Jan 30, 3:16 PM MST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MST WED JAN 30 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY TROUGH CONTINUES TO PULL AWAY FROM THE AREA. HOWEVER...NORTHWEST FLOW AND SOME INSTABILITY IS RESULTING IN ISOLATED LIGHT SNOW SHOWERS ACROSS THE AREA. THESE SHOWERS SHOULD END BY MID EVENING...AS THE ATMOSPHERE BECOMES MORE STABLE...AND DRIER AIR IN THE MID LEVELS WORKS INTO THE AREA. THE BIG EVENT OF THE SHORT TERM WILL BE THURSDAY AND EARLY FRIDAY...AS CLOSED LOW/TROUGH IN THE GULF ALASKA PUSHES QUICKLY TOWARD THE AREA. BY LATE THURSDAY...THIS SYSTEM IS EXPECTED TO PUSH INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN FLOW BACKING ON THURSDAY...AND A STRONG LEE SIDE TROUGH DEVELOPING. THE PRESSURE GRADIENT WILL TIGHTEN UP SIGNIFICANTLY THURSDAY MORNING WITH THE GRADIENT BETWEEN KGCC AND KRKS BETWEEN 10 AND 15MB. THIS COMBINED WITH 45 TO 55 KT WEST TO SOUTHWEST FLOW AT 700 MB SHOULD RESULT IN HIGH WIND CRITERIA ACROSS ZONE 19 AND 20. HAVE ISSUED HIGH WIND WARNING FOR THOSE AREAS FROM 16Z THURSDAY THROUGH 06Z FRIDAY. ALTHOUGH...THE MAIN SYSTEM WILL BE ACROSS THE PACIFIC NORTHWEST LATE THURSDAY...A DEEP WESTERLY FETCH OF PACIFIC MOISTURE...IN COMBINATION WITH ISENTROPIC UPGLIDE WILL AFFECT THE WESTERN PART OF THE FORECAST AREA IN EARNEST THURSDAY AFTERNOON. THURSDAY NIGHT IS WHEN THE HEAVIEST SNOW IS EXPECTED WITH THIS SYSTEM...AS THE MAIN SYSTEM APPROACHES...ADDING IN GOOD LEFT FRONT DYNAMICS OF UPPER JET AND SOME QG FORCING. ON FRIDAY MORNING...MOST OF THE ACTIVITY WILL SHIFT AWAY FROM THE AREA. HOWEVER...DEEP ZONAL FLOW WILL CONTINUE THROUGH THE SHORT TERM...RESULTING IN A GOOD CHANCE OF LIGHT SNOW CONTINUING THROUGH SATURDAY. THIS SYSTEM THURSDAY AFTERNOON THROUGH FRIDAY MORNING...LOOKS TO BE A SOLID TO HIGH END SNOW ADVISORY...WITH 6 TO 12 INCHES OVER THE WESTERN MTS AND 3 TO 6 INCHES IN THE VALLEYS. TETONS WILL PROBABLY SEE 10 TO 14 INCHES. THIS SNOW WILL COMBINE WITH STRONG WINDS TO CREATE A DECENT AMOUNT OF BLOWING AND DRIFTING OF SNOW. IF LATER SHIFTS SEE SNOWFALL AMOUNTS INCREASE FROM CURRENT AMOUNTS...OR IF THE WIND GETS TOO OUT HAND...CREATING HOURS OF WHITEOUT CONDITIONS...THEN A WINTER STORM WARNING MIGHT BE NEEDED. HOWEVER...RIGHT NOW IT APPEARS A SNOW ADVISORY WILL HANDLE IT AT THIS TIME. SWEETWATER COUNTY IS ANOTHER AREA OF CONCERN THURSDAY NIGHT AS LEFT FRONT QUAD DYNAMICS AFFECT THE AREA...WITH 2-4 INCHES POSSIBLE. THIS COMBINED WITH WIND/BLOWING SNOW COULD MAKE TRAVEL ALONG INTERSTATE 80 INTERESTING. EAST OF THE DIVIDE...WILL SEE LITTLE OR NO SNOW WITH THIS SYSTEM...WITH BEST SHOT ACROSS SE FREMONT AND NATRONA...AND EAST SWEETWATER COUNTIES. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY EXTENDED FORECAST REMAINS VERY PROGRESSIVE AND UNSETTLED WITH A SERIES OF RAPIDLY MOVING SHORT WAVE LOW PRESSURE TROUGHS EJECTING EAST TROUGH A RATHER COMPLEX LONG WAVE TROUGH OVER THE EASTERN PACIFIC AND WESTERN U.S. SIGNIFICANT SPREAD DEVELOPS IN THE ENSEMBLES ON SATURDAY AND BECOMES PROGRESSIVELY LARGER OVER THE WESTERN U.S. WITH OTHER LARGE SPREADS DEVELOPING IN THE GULF OF ALASKA AS WELL AS OVER THE HUDSON BAY AREA IN CANADA. OVERALL WESTERLY FLOW SHOULD RESULT...BUT THE TIMING OF SHORT WAVE RIDGES AND TROUGHS AND THEIR IMPACT ON PRECIPITATION/CLEARING PERIODS SEEMS BEYOND THE ABILITY OF RESOLUTION WITH THE MODELS AT THIS TIME. OVERALL EXTENDED FORECAST KEEPS PRECIPITATION CHANCES HIGHEST IN THE WESTERN MOUNTAINS AND LOWEST IN THE LEE OF THE CONTINENTAL DIVIDE. MODEL TEMPERATURES REMAIN ON THE COOL SIDE BUT THE IMPACT OF CLOUD COVER...PRECIPITATION AND MIXING DUE TO PERIODS OF STRONG DOWNSLOPE WINDS WILL LIKELY HAVE A SIGNIFICANT IMPACT ON DAILY HIGHS AND LOWS AND WILL LIKELY CAUSE A MUCH GREATER DAY TO DAY CHANGE IN TEMPERATURES THAN IS CURRENTLY DEPICTED IN THE FORECAST OR IN THE VARIOUS MODEL OUTPUT. FAIR CONFIDENCE WITH HIGH PROBABILITY OF PRECIPITATION IN THE WEST ON FRIDAY AND SATURDAY...THEN THE CONFIDENCE IN THE EXTENDED FORECAST DECREASES RAPIDLY THROUGH WEDNESDAY. && .AVIATION... LOCAL MVFR CONDITIONS WITH ISOLATED IFR CONDITIONS ARE EXPECTED WEST OF THE CONTINENTAL DIVIDE TONIGHT THROUGH THURSDAY MORNING AS A FAIRLY MOIST WESTERLY FLOW ALOFT CONTINUES. EAST OF THE DIVIDE...ISOLATED MVFR CONDITIONS ARE POSSIBLE WITH EVENING SNOW SHOWERS...OTHERWISE VFR CONDITIONS WILL PREVAIL. AS ANOTHER PACIFIC TROUGH APPROACHES FROM THE WEST THURSDAY MORNING...CEILINGS WILL LOWER AND THE AREAL COVERAGE OF SNOW WILL INCREASE OVER WESTERN WYOMING. SOUTHWEST WINDS WILL ALSO BE ON THE INCREASE IN THE MOUNTAINS...IN EASTERN SWEETWATER COUNTY...ALL OF NATRONA COUNTY AS WELL AS IN THE CODY FOOTHILLS. SUSTAINED SOUTHWEST WIND OF 25 TO 35 KTS WITH GUSTS TO 45 KTS IS POSSIBLE IN THESE AREAS THURSDAY...MAINLY DURING THE LATE MORNING AND AFTERNOON HOURS. && .FIRE WEATHER... ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS THE REGION...BUT THEY ARE EXPECTED TO QUICKLY DISSIPATE. HOWEVER...SOME VERY LIGHT SNOW COULD CONTINUE OVER THE HIGHER TERRAIN. EXCELLENT RH RECOVERY WILL OCCUR TONIGHT. THE NEXT STORM SYSTEM WILL AFFECT THE AREA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THIS WILL BRING SIGNIFICANT SNOWFALL ACROSS THE WEST AND POSSIBLY THE SOUTH FROM THURSDAY AFTERNOON AND THURSDAY NIGHT. VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY MIDDAY...ESPECIALLY ACROSS LOWER ELEVATIONS OF NATRONA COUNTY...AND RATTLESNAKE RANGE AND GREEN MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WYZ019-020. && SHORT TERM...WM LONG TERM...C.BAKER AVIATION...CHURCH FIRE WEATHER...WM
Hazardous weather outlook, Jan 30, 3:30 PM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MST WED JAN 30 2008 WYZ001>020-022>030-311200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 330 PM MST WED JAN 30 2008 .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS OVER 60 MPH ARE EXPECTED TO DEVELOP THURSDAY MORNING AND LAST THROUGH THURSDAY EVENING...ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY...AS WELL AS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. A STRONG STORM SYSTEM WILL BRING SNOW TO THE WEST THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SIGNIFICANT SNOWFALL IS POSSIBLE...WITH 6 TO 12 INCHES IN THE WESTERN MOUNTAINS AND 3 TO 6 INCHES IN THE WESTERN VALLEYS. STRONG WINDS WILL THIS SYSTEM WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:45 AM MST | Snow Advisory | RIW | Fremont, Lincoln, Park, Sublette, Sweetwater, Teton | 26 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.